# SDR CALA9802173

- Difficulty date: December 10, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N14074
- Make and model: Doug DC-10-30
- Aircraft serial: 46911
- System (JASC): 2510 · Flight Compartment Equipment
- Part: Solenoid
- Condition: Failed
- Location: Lt Cockpit Seat
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

THE SMELL OF SMOKE WAS OBSERVED COMING FROM CAPTAIN'S SEAT DURING CRUISE PORTION OF FLIGHT.  AN ELECTRICAL CONNECTION IN THE BASE OF SEAT BACK WAS FOUND HOT AND SMOKING.  WHEN THE WIRES WERE PULLED OUT AND THE CIRCUIT BREAKERS FOR CAPTAIN'S SEAT WERE PULLED THE SMOKE CEASED.  THE FLIGHT WAS CONTINUED WITHOUT FURTHER PROBLEM.  MAINTENANCE FOUND THE CAPTAIN'S SEAT HARNESS RESTRAINT SOLENOID SHORTED.  THE FUNCTION OF THIS SEAT FEATURE WAS DISABLED FOR BOTH THE CAPTAIN'S AND FIRST OFFICER'S SEATS IAW ECRA 2510-01429.
